MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C; BALLOON CATHETER

MICROVENTION, INC. SCEPTER C; BALLOON CATHETER
Model Number BC0415C-ID-700
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis and the investigation is currently underway.A supplemental report will be submitted when investigation is completed.The instructions for use (ifu) includes this warning: during air-purging of catheter lumen, inject fluid slowly otherwise balloon may rupture.
 
Event or Problem Description
It was reported that the scepter balloon exhibited a rapid pressure loss and contrast leakage during an occlusion test prior to a carotid occlusion.There was no patient harm reported.The patient is released from the hospital.
 
Additional Manufacturer Narrative
Additional information: h10 (summary device evaluation).Summary device evaluation: the investigation of the returned scepter c found a pinhole when inflated, which was located at 0.0746in from the distal bond marker band.The visual inspection and physical evaluation of the device did not identify any other out-of-specification conditions that would have led to this pinhole.This condition and related root causes are mapped in the product's corresponding fmea.Controls in place are mapped to the manufacturing and quality procedures - these controls are validated/verified per procedure.Occurrence rates are within the expected probability per the fmea.

Brand Name
SCEPTER C
Common Device Name
BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13923624
Report Number2032493-2022-00115
Device Sequence Number6251037
Product Code MJN
UDI-Device Identifier00842429103395
UDI-Public(01)00842429103395(11)210426(17)240331(10)210426565
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberBC0415C-ID-700
Device Catalogue NumberBC0415C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date03/26/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale